Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 4, NWS Corpus Christi, TX

February 3, 200615 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Feb 3, 2006, 10:09 AM CST for 15 counties in Texas. It took effect at Feb 3, 2006, 12:33 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2006, 10:09 AM CST (16:09 UTC)
In effect from
Feb 3, 2006, 12:33 PM CST
Expired
Feb 3, 2006, 7:00 PM CST
In force
6 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 4.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2006-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2006-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2373 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KCRP 031609
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1009 AM CST FRI FEB 3 2006

...STRONG NORTH WINDS EXPECTED THIS AFTERNOON...

.A COLD FRONT WILL MOVE THROUGH SOUTH TEXAS THIS AFTERNOON WITH
STRONG NORTH WINDS DEVELOPING IN ITS WAKE. WINDS ALONG THE COAST ARE
EXPECTED TO RANGE FROM 25 TO 35 MPH WITH GUSTS TO AROUND 40 MPH.
WINDS WILL RELAX TONIGHT AS HIGH PRESSURE SETTLES ACROSS THE
REGION.

TXZ241>247-040015-
/O.NEW.KCRP.WI.Y.0004.060203T2100Z-060204T0100Z/
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...ALICE...PREMONT...KINGSVILLE...
CORPUS CHRISTI...ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...
ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO...WOODSBORO...
PORT LAVACA...PORT OCONNOR...SEADRIFT
1009 AM CST FRI FEB 3 2006

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 PM
CST THIS EVENING. 

STRONG NORTH WINDS ARE EXPECTED TO DEVELOP THIS AFTERNOON AS A
COLD FRONT MOVES THROUGH THE AREA. RESIDENTS SHOULD PREPARE FOR
WIND GUSTS TO AROUND 40 MPH. 

SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT COULD
BE BLOWN ABOUT BY THE WIND. MOTORISTS...ESPECIALLY IN HIGH PROFILE
VEHICLES...SHOULD DRIVE WITH CAUTION THIS AFTERNOON AS STRONG WIND
COMBINED WITH HIGHER GUSTS MAY MAKE DRIVING DIFFICULT.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH.

$$

TE
1 follow-up statement
000 
WWUS74 KCRP 031833
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1233 PM CST FRI FEB 3 2006

...STRONG NORTH WINDS EXPECTED THIS AFTERNOON...

.A COLD FRONT IS MOVING THROUGH SOUTH TEXAS WITH STRONG NORTH
WINDS DEVELOPING IN ITS WAKE. WINDS ACROSS SOUTH TEXAS WILL RANGE
FROM 25 TO 35 MPH WITH GUSTS TO AROUND 40 MPH. WINDS WILL RELAX
TONIGHT AS HIGH PRESSURE SETTLES ACROSS THE REGION.

TXZ229>234-239-240-040100-
/O.EXB.KCRP.WI.Y.0004.060203T1833Z-060204T0100Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
INCLUDING THE CITIES OF...COTULLA...ENCINAL...TILDEN...
GEORGE WEST...THREE RIVERS...BEEVILLE...SKIDMORE...GOLIAD...
VICTORIA...LAREDO...RIO BRAVO...FREER...BENAVIDES...SAN DIEGO
1233 PM CST FRI FEB 3 2006

...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. 

STRONG NORTH WINDS WILL CONTINUE THROUGH THE AFTERNOON AS A COLD
FRONT MOVES THROUGH THE AREA. RESIDENTS SHOULD PREPARE FOR WIND
GUSTS TO AROUND 40 MPH.

SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT
COULD BE BLOWN ABOUT BY THE WIND. MOTORISTS...ESPECIALLY IN HIGH
PROFILE VEHICLES...SHOULD DRIVE WITH CAUTION THIS AFTERNOON AS
STRONG WIND COMBINED WITH HIGHER GUSTS MAY MAKE DRIVING
DIFFICULT.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH.

$$

TXZ241>247-040100-
/O.EXT.KCRP.WI.Y.0004.060203T1833Z-060204T0100Z/
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...ALICE...PREMONT...KINGSVILLE...
CORPUS CHRISTI...ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...
ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO...WOODSBORO...
PORT LAVACA...PORT OCONNOR...SEADRIFT
1233 PM CST FRI FEB 3 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CST THIS EVENING...

STRONG NORTH WINDS WILL CONTINUE THROUGH THE AFTERNOON AS A COLD
FRONT MOVES THROUGH THE AREA. RESIDENTS SHOULD PREPARE FOR WIND
GUSTS TO AROUND 40 MPH.

SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT
COULD BE BLOWN ABOUT BY THE WIND. MOTORISTS...ESPECIALLY IN HIGH
PROFILE VEHICLES...SHOULD DRIVE WITH CAUTION THIS AFTERNOON AS
STRONG WIND COMBINED WITH HIGHER GUSTS MAY MAKE DRIVING
DIFFICULT.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH.

$$

TE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Feb 3, 10:00 AM CST, 9 minutes earlier.

Area forecast discussion, Feb 3, 10:00 AM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1000 AM CST FRI FEB 3 2006

.UPDATE...RAPID PRESSURE RISES PER MSAS ANALYSIS ACROSS CENTRAL TX
THIS MORNING BEHIND A COLD FRONT. STRONG JET DIGGING S WILL
CONTINUE TO DRIVE THE FRONT S INTO THE CWA THROUGH THE AFTERNOON
HOURS. AM EXPECTING THE FRONT TO REACH THE NRN CWA BY NOON AND
REACH THE COAST BETWEEN 2 AND 4 PM. GIVEN THE PRESSURE RISES/TIGHT
GRADIENT UPSTREAM...HAVE INCREASED WIND SPEEDS AND GUSTS AND AM
EXPECTING WIND ADVISORY CONDITIONS TO DEVELOP ALONG THE COAST BY
LATE AFTERNOON. WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 40 MPH
ARE EXPECTED ALONG THE COASTAL COUNTIES TO CONTINUE THRU EARLY
EVENING THEN DIMINISHING BY LATE EVENING ACROSS THE LAND AREAS.
THE STRONGER WINDS WILL CONTINUE TO SHIFT ACROSS THE COASTAL
WATERS THROUGH THE EVENING WITH GUSTS TO NEAR GALE FORCE. WILL
ISSUE A WIND ADVISORY FOR THE COASTAL COUNTIES.

&&

.PREV DISCUSSION... (ISSUED 349 AM CST FRI FEB 3 2006)

SHORT-TERM (TODAY THROUGH SATURDAY)...H5 TROUGH WILL CONTINUE TO
DIG AND SHARPEN OVER NORTH TX TODAY.  THIS WILL PUSH A DRY FRONT
THROUGH S TX THIS AFTERNOON.  HIGH PRESSURE WILL RAPIDLY BUILD INTO
THE REGION BEHIND THE FRONT.  PRESSURE RISES OF 8MB/6HR WILL
GENERATE WINDY CONDITIONS OVER THE AREA.  WINDS SHOULD REMAIN BELOW
ADVISORY CRITERIA...BUT WILL NEED TO BE MONITORED THROUGHOUT THE
DAY.  CAA BEHIND THE FRONT WILL ALLOW FOR TEMPS TO BE A BIT
COOLER...BUT STILL WELL ABOVE NORMAL FOR THIS TIME OF YEAR.
SATURDAY SHOULD BE A GREAT DAY AS SUBSIDENCE CONTINUES OVER S TX
WITH LIGHT WINDS AT THE SURFACE AND MAX TEMPS IN THE MID 70S AND
LOW RELATIVE HUMIDITIES.

AVIATION...VFR CONDITIONS WILL PREVAIL OVER S TX THROUGH SATURDAY
MORNING.  EXPECT NLY GUSTY WINDS FRIDAY AFTERNOON.

MARINE...HIGH PRESSURE WILL RAPIDLY BUILD IN BEHIND A FRONT FRIDAY
AFTERNOON.  EXPECT SCA CONDITIONS TO COMMENCE A LITTLE AFTER NOON
FOR THE BAYS/WATERWAYS AND NEARSHORE WATERS.  STRONG GUSTY NORTH
WINDS WILL TRANSLATE INTO THE OFFSHORE WATERS BY LATE FRIDAY
AFTERNOON.  GALE FORCE GUSTS ARE POSSIBLE FOR THE OFFSHORE WATERS
LATE FRIDAY AFTERNOON/EARLY FRIDAY NIGHT.

FIRE WEATHER...LOW RELATIVE HUMIDITIES ACROSS THE RIO GRANDE PLAINS
INTO THE COASTAL BEND COMBINED WITH GUSTY NORTH WINDS EXPECTED
BEHIND A FRONT WILL MEET RED FLAG WARNING CRITERIA FRIDAY AFTERNOON.

LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...MEDIUM RANGE MODELS
ARE SIMILAR WITH THE TIMING OF THE NEXT STRONG SHORT WAVE TROUGH
MOVING OUT OF THE CENTRAL ROCKIES SUNDAY MORNING AND INTO THE
SOUTHERN PLAINS BY THE AFTERNOON. LEE SIDE CYCLOGENESIS WILL
OCCUR OVER NORTHWEST TEXAS ON SUNDAY WITH LOW LEVEL FLOW INCREASING
OVER THE COASTAL BEND IN RESPONSE. WILL BE WINDY ALONG THE COASTAL
PLAINS SUNDAY AFTERNOON...WITH SCA CONDITIONS BEGINNING SUNDAY
MORNING AND CONTINUING OVER THE GULF WATERS THROUGH SUNDAY NIGHT.
MODELS ARE IN AGREEMENT WITH THE NEXT COLD FRONT ARRIVING EARLY
MONDAY MORNING. SCA CONDITIONS WILL OCCUR IN THE WAKE OF THE
FRONT MONDAY AND WILL LINGER OVER THE OFFSHORE WATERS THROUGH
TUESDAY MORNING. TEMPERATURES WILL GRADUALLY LOWER TOWARD
NORMAL FOR THIS TIME OF YEAR ACROSS SOUTH TEXAS BY TUESDAY AND
WEDNESDAY. STILL NO MENTION OF PRECIP WARRANTED THROUGH THE
PERIOD.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 6 PM FRIDAY FOR THE FOLLOWING ZONES:
     ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM WELLS...
     KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
     REFUGIO...SAN PATRICIO...VICTORIA...AND WEBB.

     WIND ADVISORY FROM 3 PM FRIDAY TO 7 PM FRIDAY FOR THE FOLLOWING
     ZONES: ARANSAS...CALHOUN...JIM WELLS...KLEBERG...NUECES...
     REFUGIO...AND SAN PATRICIO.

GM...SMALL CRAFT ADVISORY UNTIL 9 PM FRIDAY FOR THE FOLLOWING ZONES:
     BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...BAYS
     AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR...COASTAL
     WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM...AND COASTAL
     WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 3 PM FRIDAY TO MIDNIGHT SATURDAY FOR
     THE FOLLOWING ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20
     TO 60 NM...AND WATERS PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL 20 TO 60 NM.

&&

TE/81...SHORT-TERM
GW/86...LONG-TERM
Hazardous weather outlook, Feb 3, 5:48 AM CST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
548 AM CST FRI FEB 3 2006

GMZ230-235-250-255-270-275-TXZ229>234-239>247-041200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
548 AM CST FRI FEB 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL PASS THROUGH THE RIO GRANDE PLAINS AND COASTAL
BEND THIS AFTERNOON. WINDY CONDITIONS WILL OCCUR BEHIND THE FRONT
WITH GUSTS OF AROUND 30 MPH. LOW RELATIVE HUMIDITIES COMBINED WITH
GUSTY WINDS WILL ENHANCE THE FIRE WEATHER DANGER FOR TODAY. A RED
FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE ENTIRE COUNTY
WARNING AREA FROM THE RIO GRANDE PLAINS TO THE VICTORIA
CROSSROADS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

95/89

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 8:57 AM CSTMarine Weather StatementCRP18 hr

Nearby

Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.